Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 21, 2010, 2:55 PM MST for Pinal County, Arizona. It was in force for 110 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 2:55 PM MST (21:55 UTC)
- Expired
- Jul 21, 2010, 4:45 PM MST
- In force
- 110 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:48 PM MST | HEAVY RAIN 2.3 | 3 Ese Oracle, AZ | FELL IN THE LAST 3 HOURS...1245 TO 345 PM. |
| Jul 21, 4:42 PM MST | HEAVY RAIN 2.4 | 4 Se Oracle, AZ | FELL BETWEEN 200 AND 430 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
194 WGUS55 KTWC 212155 FFWTWC AZC021-212345- /O.NEW.KTWC.FF.W.0013.100721T2155Z-100721T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 445 PM MST * AT 244 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE NORTH SIDE OF THE CATALINA MOUNTAINS NEAR CAMPO BONITO AND ALSO FROM A THUNDERSTORM NEAR ORACLE JUNCTION. VERY LITTLE MOVEMENT IS NOTED WITH THESE STORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL AND ORACLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SIGNIFICANT RISE IN THE CAMPO BONITO WASH AND THE BIG WASH WILL OCCUR OVER THE NEXT 2 HOURS. THIS WILL CAUSE FLOODING OF MOUNT LEMMON ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3264 11101 3265 11060 3253 11059 3252 11101 $$ CS
1 follow-up statement
048 WGUS75 KTWC 212228 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 328 PM MST WED JUL 21 2010 AZC021-212345- /O.CON.KTWC.FF.W.0013.000000T0000Z-100721T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 328 PM MST WED JUL 21 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 312 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE NORTH SIDE OF THE CATALINA MOUNTAINS NEAR CAMPO BONITO AND ALSO FROM A THUNDERSTORM NEAR ORACLE JUNCTION. RADAR ESTIMATES INDICATE THAT FROM 2 TO 4 INCHES OF RAINFALL HAS OCCUR OVER THE PAST 2 HOURS. VERY LITTLE MOVEMENT IS NOTED WITH THESE STORMS. A SIGNIFICANT RISE IN THE CAMPO BONITO WASH AND THE BIG WASH WILL OCCUR OVER THE NEXT 2 HOURS. THIS WILL CAUSE FLOODING OF MOUNT LEMMON ROAD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MANUEL AND ORACLE LAT...LON 3264 11101 3265 11060 3253 11059 3252 11101 $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:15 PM MST, 40 minutes earlier.
Area forecast discussion, Jul 21, 2:15 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED JUL 21 2010 .SYNOPSIS...AN UPSWING IN SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING AND THURSDAY WITH LOCALLY HEAVY RAINFALL BEING THE MAIN THREAT. OTHERWISE...PLENTY OF MOISTURE WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. DAYTIME HIGH TEMPERATURES WILL BE NEAR SEASONABLE READINGS. && .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY FIRED UP A LITTLE SOONER IN SOME AREAS THAN PREVIOUSLY EXPECTED...ESPECIALLY IN GRAHAM AND PINAL COUNTIES. OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS SOUTHWEST GRAHAM...COCHISE AND EASTERN SANTA CRUZ COUNTIES LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS INITIALLY DEVELOPED IN THE MOUNTAINS...AND HAVE BEEN BACK BUILDING TOWARD THE SOUTH INTO THE MEAN FLOW. THIS HAS RESULTED IN HEAVY RAINFALL AMOUNTS ACROSS THE AREA...PARTICULARLY IN COCHISE COUNTY. RECENT SATELLITE IMAGERY WAS SHOWING THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST NEW MEXICO SOUTH INTO NORTHERN MEXICO IN ASSOCIATION WITH A DISTURBANCE TRACKING WESTWARD OVER CHIHUAHUA MEXICO. EXPECT THIS FEATURE TO ORGANIZE THUNDERSTORMS OVER NORTHERN SONORA MEXICO INTO COCHISE AND SANTA CRUZ COUNTIES BY EARLY THIS EVENING. THIS ADDITIONAL THUNDERSTORM ACTIVITY COULD RESULT IN SOME AREAS SEEING A COUPLE OF ROUNDS OF HEAVY RAINFALL YET TODAY. EVENTUALLY...WOULD EXPECT AN ORGANIZED COLD POOL AT THE SURFACE TO SPREAD WEST-NORTHWESTWARD TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL DESERTS OF ARIZONA. THUS...WILL KEEP POP VALUES FOR THE LOWER DESERTS GOING LATE THIS EVENING AND OVERNIGHT. THEREAFTER...WATER VAPOR IMAGERY SUGGESTED THAT A DISTURBANCE WAS EJECTING NORTHWARD FROM THE MAIN UPPER LOW SPINNING OFF THE WEST COAST OF BAJA. THIS FEATURE COULD FOCUS SHOWERS AND A FEW THUNDERSTORMS ACROSS OUR WESTERN DESERT ZONES TONIGHT INTO MID MORNING THURSDAY. THIS SAME FEATURE MAY ENHANCE THUNDERSTORM DEVELOPMENT ACROSS THE REST OF THE CWA THURSDAY AFTERNOON AND EVENING. THUS...WILL CONTINUE TO KEEP DECENT POP VALUES GOING FOR THURSDAY MOST AREAS. LATEST GFS MODEL WAS HINTING AT LESS THUNDERSTORM ACTIVITY FRIDAY IN THE WAKE OF THE DISTURBANCE PASSING THROUGH THURSDAY. OVERALL... PATTERN APPEARS TO BE FAVORABLE FOR DECENT THUNDERSTORM CHANCES BY EARLY NEXT WEEK. THIS WILL ESPECIALLY BE THE CASE MONDAY AND TUESDAY AS THE GFS MODEL HAS THE UPPER HIGH BECOMING CENTERED OVER THE FOUR CORNERS REGION. && .AVIATION...VALID 21/12Z-22/12Z SCT TSRA/SHRA ACROSS SE AZ THRU 09Z THU...WITH ISOLD SHRA THRU 16Z THU. EXPECT REDEVELOPMENT OF SCT TSRA/SHRA AFT 18Z THU. CLOUD DECKS MOSTLY 10-15K FT AGL THRU THIS PERIOD...ALTHOUGH BASES AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS. SURFACE WIND GENERALLY LESS THAN 10 KTS. HOWEVER...WIND GUSTS APPROACHING 50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. AMPLE MOISTURE WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA INTO THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 21, 9:15 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST WED JUL 21 2010 AZZ029-032>035-220415- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 915 AM MST WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED THREAT OF MORE WIDESPREAD HEAVY RAINFALL TODAY AND TONIGHT COMPARED TO THE PAST COUPLE OF DAYS. A FEW DISTURBANCES EMBEDDED IN A MODERATELY STRONG SOUTHEAST FLOW...COMBINED WITH A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. INDIVIDUAL STORM MOVEMENT WILL BE TO THE NORTH AT 15 MPH...WITH MULTIPLE STORMS PASSING OVER THE SAME AREA OFF AND ON THROUGHOUT THE DAY. LOCALLY HEAVY RAINFALL AMOUNTS ON THE ORDER TO 1 TO 2 INCHES WILL BE POSSIBLE IN SOME AREAS...ESPECIALLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY WITH LOCALLY RAINFALL AND STRONG WINDS BEING THE MAIN THREATS. THE GENERAL FLOW PATTERN WILL REMAIN FAVORABLE FOR SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-220415- WESTERN PIMA COUNTY- 915 AM MST WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...WITH THE BULK OF THE THUNDERSTORM ACTIVITY REMAINING JUST EAST OF THE AREA ACROSS THE TOHONO OODHAM NATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY WITH LOCALLY RAINFALL AND STRONG WINDS BEING THE MAIN THREATS. THE GENERAL FLOW PATTERN WILL REMAIN FAVORABLE FOR SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-220415- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 915 AM MST WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A LATER START TO SHOWER AND THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS CAN BE ANTICIPATED TODAY. HOWEVER...BY LATE AFTERNOON INTO THE EVENING HOURS...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE AREA. THE MAIN AREA OF CONCERN WILL BE ACROSS WESTERN AND SOUTHERN GRAHAM COUNTY TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL UP TO ONE INCH ALONG WITH STRONG WINDS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY WITH LOCALLY RAINFALL AND STRONG WINDS BEING THE MAIN THREATS. THE GENERAL FLOW PATTERN WILL REMAIN FAVORABLE FOR SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 21, 10:25 AM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1025 AM MST WED JUL 21 2010 AZZ034-035-211815- COCHISE COUNTY AZ-SANTA CRUZ COUNTY AZ- 1025 AM MST WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES UNTIL 1115 AM MST... AT 1018 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF SIERRA VISTA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HUACHUCA CITY...CANELO...FORT HUACHUCA...ELGIN AND WHETSTONE. LAT...LON 3170 11062 3174 11026 3144 11028 3143 11048 TIME...MOT...LOC 1724Z 163DEG 11KT 3154 11041 CS
Special weather statement, Jul 21, 11:05 AM MST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1105 AM MST WED JUL 21 2010 AZZ035-211845- COCHISE COUNTY AZ- 1105 AM MST WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 1145 AM MST... AT 1100 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BISBEE...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN COCHISE COUNTY. LAT...LON 3161 11011 3164 10988 3145 10985 3143 11005 TIME...MOT...LOC 1805Z 302DEG 3KT 3150 10994 CS
Local storm report, Jul 21, 12:57 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1257 PM MST WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FLASH FLOOD 2 NE RAMSEY CANYON PRES 31.47N 110.29W
07/21/2010 COCHISE AZ LAW ENFORCEMENT
RAMSEY CANYON ROAD CLOSED AT CALLE METATE DUE TO FLOODING
AND DEBRIS.
&&
KDLocal storm report, Jul 21, 2:40 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 3 NW NICKSVILLE 31.47N 110.27W
07/21/2010 M2.85 INCH COCHISE AZ TRAINED SPOTTER
RECORDED BETWEEN 1220 ANS 220 PM.
&&
KDLocal storm report, Jul 21, 2:42 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
242 PM MST WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD COCHISE 32.12N 109.92W
07/21/2010 COCHISE AZ TRAINED SPOTTER
IRONWOOD ROAD FLOODED NEAR COCHISE STRONGHOLD
&&
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:43 PM MST | Special Weather Statement | TWC | Greenlee | 47 min |
| Jul 20, 7:24 PM MST | Special Weather Statement | TWC | Cochise | 36 min |
| Jul 20, 7:40 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 50 min |
| Jul 20, 7:55 PM MST | Flash Flood Warning | TWC | Greenlee | 80 min |
| Jul 20, 8:05 PM MST | Areal Flood Advisory | TWC | Cochise | 85 min |
| Jul 21, 10:25 AM MST | Special Weather Statement | TWC | Santa Cruz | 50 min |
| Jul 21, 11:05 AM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jul 21, 11:28 AM MST | Severe Thunderstorm Warning | TWC | Cochise | 62 min |
| Jul 21, 12:39 PM MST | Flash Flood Warning | TWC | Cochise | 111 min |
| Jul 21, 12:48 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Jul 21, 1:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 21, 2:05 PM MST | Flash Flood Warning | TWC | Cochise | 115 min |
| Jul 21, 3:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 21, 3:45 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 21, 4:41 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 109 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.